MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS ODYSSEY TORIC II IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS ODYSSEY TORIC II IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DRT225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 10/20/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that following implantation of a preloaded multifocal intraocular lens (iol), model drt225, in the patient¿s left eye, the patient experienced blurry vision and poor night vision.The patient reported an inability to perform night-driving activities that she had been able to do prior to surgery.The lens was subsequently explanted during a secondary surgical procedure with a non¿johnson & johnson lens.No incision enlargement, vitrectomy, sutures, or procedural delays were required.The patient¿s best-corrected visual acuity remained 20/20 both pre- and post-operatively.Directions for use were confirmed to have been followed.Initially it was reported that preoperative refraction: -0.75 -0.75 × 65, target refraction: -0.07 and postoperative refraction: plano sphere.However, during a follow-up they reported that preoperative refraction: -1.25 +0.50 × 64, postoperative refraction: +1.00 -0.50 × 145 and target refraction: plano.Postoperative refraction with the new lens has not yet been measured.No further information was provided.
 
Additional Manufacturer Narrative
Section a4: unknown, information was requested but not provided.Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h6: health effect- impact code: 4619-hm-blurry vision (impacting daily life activities) : vision blurred (impacting patient daily life activities) an attempts has been made to obtain missing information; however, the information has not been provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: february 3, 2026.Section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection revealed hat the lens was cut in half and coated in viscoelastic reside.The edge of the lens also had a chip.No further issues were identified.During the product evaluation it was confirmed that the physical characteristics of the lens matched a drt225 model lens.No issues that could cause or contribute to the complaint issues reported were identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Conclusion: based on the complaint investigation results, no product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS ODYSSEY TORIC II IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key24283108
Report Number3012236936-2026-000034
Device Sequence Number18623719
Product Code MFK
UDI-Device Identifier05050474811904
UDI-Public(01)05050474811904(17)260927
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/27/2026
Device Model NumberDRT225
Device Catalogue NumberDRT2250180
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2026
Supplement Date Received by Manufacturer02/13/2026
Initial Report FDA Received Date02/06/2026
Supplement Report FDA Received Date03/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite